BACKGROUND: Serotonin syndrome (SS) is a common disease entity and could result in death if missed. The incidence of SS is underestimated due to misdiagnosis of many cases, especially the ones with less severe presentation. Many medications have been depicted as the source of SS. We present a case of SS in a patient who received intravenous tramadol and oral gabapentin as pain management after spine surgery. CASE DESCRIPTION: A 66-year-old man was admitted to our outpatient clinic with walking difficulties for 2 months. He was neurologically intact. However, he had neurologic claudication. He was on insulin, telmisartan-hydrochlorothiazide, amlodipine, and albuterol before the surgery, and these drugs were continued after the surgery. After he was diagnosed with lumbar spinal stenosis, he underwent total laminectomies of L3 and L4 and bilateral transpedicular screw placement from L1 to L5. He received tramadol 100 mg once daily intravenously and gabapentin 300 mg thrice daily orally after the spine surgery. He became confused, aggressive, and agitated during his stay in the hospital postoperatively. He became frustrated with even his children and wife. He started receiving haloperidol and quetiapine after psychiatry consultation. Because he worsened immediately after quetiapine and haloperidol, his medications were ceased in a step-by-step manner (first, tramadol and second, gabapentin). He became stable in a few hours, and his symptoms have improved since then. CONCLUSIONS: Physicians treating spine patients should be alert about SS in patients using both tramadol and gabapentin.